Florida, 2004

Damaging Wind in Florida, July 7, 2004

July 7, 2004 · NWS JAX · 1 event in 1 county or zone

Trees and powerlines down along CR 329

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees and powerlines down along CR 329

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 8:50 AM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 7, 8:50 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT WED JUL 7 2004

LATEST JAX SOUNDING SHOWS PWAT HAS CERTAINLY INCREASED WITH PWAT AT
LEAST 1.9 INCHES AND VERY UNSTABLE WITH LI CLOSE TO -9 AND MODIFIED
CAPES 3500-4000 J/KG. WET BULB HEIGHTS ARE HIGHER THAN 24 HRS AGO SO
HAIL NOT AS MUCH CONCERN AS ARE DOWNBURSTS. RADAR SHOWS A FEW
SHOWERS AND THUNDERSTORMS OVER THE NE GULF OF MEXICO IN MOIST LOW
LEVEL WLY FLOW. SOME OF THESE SHOWERS MAY MOVE INTO THE WRN ZONES
BEFORE THE NOON HOUR. DURING THE AFTN...EXPECT LOWERING HEIGHTS TO
DEVELOP AS SHORTWAVE APPROACHES THE AREA FROM THE NW. TEMPS HAVE
COOLED SINCE YESTERDAY NOW AT -8 AT 500 MB AND SHOULD REMAIN THERE
THIS AFTN. FAIRLY LIGHT W FLOW AND A WEAK E COAST SEA BREEZE WILL
HELP INITIATE CONVECTION WITH MOVEMENT GENERALLY TOWARD THE E AT 10
KT. FOR THE UPDATE...WILL UP THE POPS SLIGHTLY OVER THE SRN ZONES
AND TWEAK TEMPS. TEMPS RISING TO THE MID 90S AND DEWPOINTS IN THE
LOWER 70S WILL SUPPORT HEAT INDICES AGAIN CLOSE TO 105.

.MARINE...WLY WINDS AT THE MARINE OBS WITH 41012 AT 12G14KT
RECENTLY. SEAS ONLY 2 FT. EXPECT THE E COAST SEA BREEZE CIRCULATION
TO DISRUPT THE CURRENT UNIFORM FLOW. LITTLE CHANGE ANTICIPATED WITH
THE UPDATE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ARS
Hazardous weather outlook, Jul 7, 10:00 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT WED JUL 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1041 AM EDT WED JUL 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAT INDICES 100 TO 105 THIS AFTERNOON...

HIGH MOISTURE VALUES COMBINED WITH TEMPERATURES IN THE MID TO UPPER
90S WILL LEAD TO HEAT INDICES TOPPING THE 100 DEGREE MARK THIS
AFTERNOON. IF POSSIBLE...IT IS RECOMMENDED THAT RESIDENTS REMAIN
INDOORS AS MUCH AS POSSIBLE DURING THE WARMEST PART OF THE DAY. IF
YOU MUST BE OUTSIDE...BE SURE TO TAKE IN PLENTY OF FLUIDS AND LIMIT
EXPOSURE AS NECESSARY.

DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS.
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING
STRIKES...AND STRONG GUSTY WINDS TO 50 MPH. ISOLATED SEVERE STORMS
ARE ALSO
POSSIBLE.  THE STORMS WILL MOVE SLOWLY TO THE EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
EACH DAY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/JTD

In the hours before

Special weather statement, Jul 7, 11:44 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 PM EDT WED JUL 7 2004

GAZ150-163-164-071730-
CHARLTON GA-CLINCH GA-WARE GA-
1244 PM EDT WED JUL 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH
AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
130 PM EDT...

AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF STEVEN FOSTER
STATE PARK...MOVING EAST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK THROUGH 130
PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 7, 12:38 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT WED JUL 7 2004

GAZ150-163-164-071830-
CHARLTON GA-CLINCH GA-WARE GA-
138 PM EDT WED JUL 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH
AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
230 PM EDT...

AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR ABOUT 7 MILES
NORTHEAST OF FARGO...MOVING SOUTHEAST AT 10 TO 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 230 PM EDT. GUSTY
WINDS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 7, 12:48 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT WED JUL 7 2004

FLZ040-071830-
MARION FL-
148 PM EDT WED JUL 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 230 PM EDT...

AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF OCALA AIRPORT...OR
ABOUT 9 MILES WEST OF OCALA...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...
SANTOS...SILVER SPRINGS SHORES AND BELLEVIEW THROUGH 230 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH AND SMALL HAIL CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 7, 1:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT WED JUL 7 2004

FLZ036-071900-
ALACHUA FL-
215 PM EDT WED JUL 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM EDT...

AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF ALACHUA...OR ABOUT 8
MILES WEST OF GAINESVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND ALACHUA...GAINESVILLE...LA
CROSSE...GAINESVILLE AIRPORT AND ORANGE HEIGHTS THROUGH 300 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 137 km away, was scanning. The volume nearest the first event began at 18:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
July 7, 1:15 PM EST
Where
Marion County, Lowell
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.333, -82.200

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403957.